MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200015
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240)
Date of Event 07/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While the clinician has stated the issue to be "definitely related" to the device, based on the information provided we are unable to determine to what extent, if any, the phasix st mesh may have caused or contributed to the patient's hernia recurrence.Based on the available information, no conclusion can be made.Recurrence is a known inherent risk of hernia repair surgery.Regarding hernia recurrence the warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue.A review of the manufacturing records was performed and found that the lot was manufactured to specification.If additional information is provided, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.On (b)(6) 2016: the subject patient underwent an umbilical hernia repair with implant of the phasix st mesh.On (b)(6) 2018: the patient was diagnosed with a hernia recurrence.This hernia recurrence was confirmed via ultrasound and has been assessed by the clinician as mild in severity, definitely related to the study device and not related to the procedure.It is reported the subject patient will undergo a reoperation.
 
Additional Manufacturer Narrative
This is an addendum to the initial emdr to document that the patient has undergone a revision procedure to repair the recurrent hernia.Based on this additional information the initial determination remains the same, no conclusion can be made.If additional information is provided, a supplemental emdr will be submitted.Note:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.(b)(6) 2016: the subject patient underwent an umbilical hernia repair with implant of the phasix st mesh.(b)(6) 2018: the patient was diagnosed with a hernia recurrence.This hernia recurrence was confirmed via ultrasound and has been assessed by the clinician as mild in severity, definitely related to the study device and not related to the procedure.It is reported the subject patient will undergo a reoperation.Addendum: on (b)(6) 2018 the subject patient underwent laparoscopic repair of the hernia recurrence with an unspecified permanent synthetic mesh.As reported, the phasix st mesh was not explanted during this procedure.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7643270
Report Number1213643-2018-02244
Device Sequence Number16772386
Product Code OWT
UDI-Device Identifier00801741095290
UDI-Public(01)00801741095290
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number1200015
Device Lot NumberHUAU0502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR